Oklahoma, 2003

Hail in Oklahoma, June 28, 2003

June 28, 2003 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 28, 3:14 AM CST, 6 hours 46 minutes earlier.

Area forecast discussion, Jun 28, 3:14 AM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
405 AM CDT FRI JUN 27 2003

OVERALL...LITTLE CHANGE NEEDED TO CURRENT FORECAST PACKAGE. FOR
TEMPS...CURRENT FORECAST NUMBERS ARE AOB MOS GUIDANCE NUMBERS...AND
GIVEN THE PAST FEW DAYS OBSERVED CONDITIONS AND MID LEVEL FLOW
REGIME...THIS WOULD SEEM WISE. WILL NOT TAMPER MUCH WITH CURRENT
FORECAST TEMPS.

MCS TYPE ACTIVITY STILL PROGD BY MODELS...WITH NORTHERN/WESTERN
PORTIONS OF OKLAHOMA HAVING THE BEST OPPORTUNITY OF MAINLY EVENING
AND OVERNIGHT ACTIVITY THROUGH MONDAY. BEST CHANCES FOR WIDESPREAD
PRECIPITATION APPEARS TO BE SUNDAY NIGHT INTO MONDAY MORNING...AS
MODERATE TO STRONG SIGNAL FOR LOW LEVEL FRONTOGENESIS EXPECTED OVER
WESTERN THROUGH NORTH CENTRAL PORTIONS OF OKLAHOMA. WITHOUT ANY SIG
CAPPING...SCATTERED ACTIVITY COULD EASE A BIT FURTHER SOUTH THAN
MODEL PROGS. THIS TAKEN INTO ACCOUNT.

EXTENDED PERIODS ESSENTIALLY UNCHANGED.

OKC   89   67   89   67  /  0   10   30   40
HBR   90   67   91   67  / 10   10   20   30
SPS   90   67   92   70  /  0    5   10   20
GAG   90   66   86   63  / 20   40   40   60
PNC   89   67   87   66  / 10   30   40   60
DUA   87   67   88   69  /  0    0    5   10

FORECAST ID = 11

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jun 28, 6:04 AM CST, 3 hours 56 minutes before
OKZ004>048-050>052-TXZ083>090-281700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
704 AM CDT SAT JUN 28 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHWESTERN THIRD OF OKLAHOMA THIS EVENING INTO TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM EAST OF NEWKIRK...
TO EL RENO...TO HOLLIS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
EVENING THROUGH THE OVERNIGHT HOURS.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN KANSAS INTO THE
PANHANDLES DUE TO WARM AIR ADVECTION ALONG THE NOSE OF THE LOW LEVEL
JET. THESE STORMS COULD MOVE INTO PORTIONS OF NORTHERN OKLAHOMA AND
ARE EXPECTED TO CONTINUE THROUGH MID-MORNING UNTIL THE LOW LEVEL JET
DECREASES. THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE HIGH
PLAINS LATER THIS AFTERNOON...EVENTUALLY DEVELOPING INTO AN MCS AND
MOVING INTO OKLAHOMA. A FEW OF THESE STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF OKLAHOMA
THROUGH MONDAY NIGHT.

OTHER HAZARDOUS WEATHER...
NONE

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

MAXWELL

The radar

The Vance AFB radar (KVNX), 72 km away, was scanning. The volume nearest the first event began at 16:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Woods

When
June 28, 10:00 AM CST
Where
Woods County, 12 mi ENE of Camp Houston
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.883, -98.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362760.